Increase of Pain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hopegirl
Veteran Member


Date Joined May 2008
Total Posts : 705
   Posted 12/26/2010 8:53 PM (GMT -6)   
Hope everyone had a great holiday!!!
My family did, and I enjoyed seeing them all happy, but I was in so much pain. Ok so I'm on the fentanyl patch (50) and it was great in the beginning about 2 months ago and now as usual with me, the pain had slowly come back again. I am taking oxy IR 15 for break-thru but break-thru seems to be constant for me right now. I get 60 pills for 30 days, or 4-6 hrs (for me it's 4) I went thru them and called my doctor on the 18th so he gave me a script for 30 more and I have been taking them much more often so by the time Christmas rolled around I had 4 left, my doctors appt is on the 29th. I did not take any yesterday, but the pain was so bad today that I had to take one about an hour ago, I feel better (not great, but better). So I have 3 left until the 29th. I'm going to call tomorrow morning to see if they can get me in sooner. I'm just pretty down right now with this pain. I know I pushed myself the days before Christmas, staying up late, getting up early to go to work, walking around stores, you name it. So I understand that I would eventually pay for it.

Sorry to ramble, I just know that here, everyone understands. I feel like my body just requires more and more medication in a short time. I think there is a higher pain patch? I just get worried that if I'm taking this kind of medication now, how am I going to be in 10 years from now. I know I should not be thinking about that but...and my extremities seem to hurt so much my fingers each one just ache. My pain management doctor is pretty awesome and I am hoping he can get me in soon!!

Post Edited (hopegirl) : 12/27/2010 10:03:22 AM (GMT-7)


Screaming Eagle
Forum Moderator


Date Joined Sep 2009
Total Posts : 5005
   Posted 12/26/2010 9:24 PM (GMT -6)   
Hope, I'm sorry to see your suffering so much this Holiday season, I see that you frequent the Fibro forum, and was wondering if you have tried the med LYRICA? Many of the Fibro members have good success with this, so it might be a possibility fro you to look at.

SE wink

Hopegirl
Veteran Member


Date Joined May 2008
Total Posts : 705
   Posted 12/26/2010 11:02 PM (GMT -6)   
Hi SE!

Yes, I was on Lyrica, for about a year or so, then I started getting swelled up, my ankles, hands and face, so I had to stop taking it. Then I tried then I was on neurotin for a while, that really didn't do too much for me. I never tried savella. I feel a lot better right now, but I just hope my PM can get me feeling better again soon.



-Monica

Hopegirl
Veteran Member


Date Joined May 2008
Total Posts : 705
   Posted 12/27/2010 11:14 AM (GMT -6)   
I went to go see my PM today. He is great, I told him exactly what was going on and he decided that he would up my patch to 75 instead of 50 still keep the oxy ir for breakthru and now he is adding something called meperidine?? I'm not familar with this new medication, but he feels it can help my pain. Of course my pharmacy is out of it and it will not be in until tomorrow. But I'm hoping the new medication will help me. Keep your fingers crossed for me please!!!
 
 
 
-Monica

uniquelyme
Veteran Member


Date Joined Nov 2008
Total Posts : 1037
   Posted 12/27/2010 1:13 PM (GMT -6)   
It's Demerol......I looked it up. I am taking Methadone along with Oxy IR 30 mg. up to 5 a day....and I'm taking more then I should due to increased pain....I have been on Methadone for so long that it just doesn't help any longer....I'm in the same boat and don't know what to do....my PM won't call in anything or give more if you run out....so as I'm not out yet I should be okay...but it will be close.

purplereading
Regular Member


Date Joined Nov 2010
Total Posts : 108
   Posted 12/27/2010 11:24 PM (GMT -6)   
Demerol,meperidine, is an older narcotic, used mainly through IV or IM use. It has much less effect when taken orally. It is a great med when given IM, or IV, but it hangs around in the body and tissues, so it tends to build up over time, and most docs will not use it now, since it has the cumulative affect. The biggest problem is when taken orally, it does not provide near the same relief as when given through IV access or as an injection, (IM)/. IT used to be the most used drug for post op pain. I am surprised to hear somebody has prescribed it. Hope it works for you.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 8:07 AM (GMT -6)
There are a total of 2,973,162 posts in 326,063 threads.
View Active Threads


Who's Online
This forum has 160943 registered members. Please welcome our newest member, junior568.
400 Guest(s), 8 Registered Member(s) are currently online.  Details
tarawa, HaleyBugs07, Lovemy3, Girlie, Sara14, owleyes, Floho, Busted1